MAUDE Adverse Event Report: ARTHREX, INC. GLENOID DRILL GUIDE HANDLE, LONG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. GLENOID DRILL GUIDE HANDLE, LONG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number GLENOID DRILL GUIDE HANDLE, LONG
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of the ar-9215-1-02 broke while being removed from the patient during an apex total shoulder procedure.All fragments were fully retrieved, and the device was no longer needed to complete the case.The rep reported that the issue did not affect the outcome nor the actual surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the threaded tip was found to be broken.The device was found to meet dimensional and material specifications.The cause of the event is undetermined, however a likely cause of the event is prying/leveraging the device during use.

Brand Name
GLENOID DRILL GUIDE HANDLE, LONG
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11274733
Report Number1220246-2021-02536
Device Sequence Number3737666
Product Code MDM
UDI-Device Identifier00888867059023
UDI-Public00888867059023
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLENOID DRILL GUIDE HANDLE, LONG
Device Catalogue NumberAR-9215-1-02
Device Lot Number04511726
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/16/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;